MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH IMPLANT INSERTER SH CONNECTION; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH IMPLANT INSERTER SH CONNECTION; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number AET30101
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a j&j employee.(b)(4).The photo was returned to depuy synthes for evaluation.Visual analysis of the photo revealed that the cage was assembled to the implant inserter sh connection, p/n: aet30101, however, a second set of photos revealed the inserter was disassembled and the tip of the inner shaft was bent.It is unclear if the devices were disassembled at any point and if the tip of the inner shaft got bent as a result.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for implant inserter sh connection, p/n: aet30101.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part #: aet30101; lot #: e19di1200; supplier: (b)(4); batch 1: lot qty of (b)(4) units were released on 09 mar 2021 with no discrepancies.Batch 2: lot qty of (b)(4) units were released on 04 jan 2021 with no discrepancies.Batch 3: lot qty of (b)(4) units were released on 01 dec 2020 with no discrepancies.No ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in germany as follows: it was reported that on (b)(6) 2022, after the alif cage was placed in the l5/s1 segment (access anterolateral from the left), surgeon removed the implant holder from the cage.After control, the conduit alif needed to be repositioned, because the position was not satisfactory as per x-ray.Again, surgeon connected implant holder to the cage for repositioning of the cage.After this procedure the implant holder was not possible to be removed from the cage.It was no longer possible to turn the knob to the right or left side (open /closed).Surgeon removed the cage holder and connected cage from the disc space l5/s1 and did alternative implantation of a tm400 competitor cage.This report is for one (1) implant inserter sh connection.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: part # aet30101, lot # e19di1200, supplier: (b)(4).Batch1: lot qty of (b)(4) units were released on 09 mar 2021 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 04 jan 2021 with no discrepancies.Batch3: lot qty of (b)(4) units were released on 01 dec 2020 with no discrepancies.No ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the inner shaft of the implant inserter sh connection, p/n: aet30101, was bent.As a result the shaft was jammed inside the inserter.No other problems identified.A dimensional inspection was unable to be performed due to post-manufacturing damage.A functional test was performed.The knob on the inserter handle was turned counter clockwise to try to release the inner shaft but the it remained stuck inside the inserter.A functional test to asses the assembly with the cage was not conducted since the cage was not returned for examination.The complaint condition was not replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the implant inserter sh connection, p/n: aet30101 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a, b5, b7, e, g2, h6: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, patient information, medical history, event description, initial reporter, report source and health effect - impact code have been updated accordingly.A1: patient identifier: case id#: (b)(6).D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in germany as follows: it was reported that on (b)(6) 2022, after the alif cage was placed in the l5/s1 segment (access anterolateral from the left), surgeon removed the implant holder from the cage.After control, the conduit alif needed to be repositioned, because the position was not satisfactory as per x-ray.Again, surgeon connected implant holder to the cage for repositioning of the cage.After this procedure the implant holder was not possible to be removed from the cage.It was no longer possible to turn the knob to the right or left side (open / closed).Surgeon removed the cage holder and connected cage from the disc space l5/s1 and did alternative implantation of a tm400 competitor cage.There was a surgical delay in relation to the reported event of 30 minutes.There were no adverse consequence/s that affected the patient because of the reported event.There was no medical intervention required? this report is for one (1) alif hi h 16mm 15deg s.This is report 1 of 2 for complaint: (b)(4).

Brand Name
IMPLANT INSERTER SH CONNECTION
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
GM   D-78573
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
74611716900
MDR Report Key15153395
Report Number3013730328-2022-00065
Device Sequence Number14853418
Product Code MAX
UDI-Device Identifier04260557774786
UDI-Public(01)04260557774786
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAET30101
Device Catalogue NumberAET30101
Device Lot NumberE19DI1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/09/2022
09/15/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/31/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALIF HI H 16MM 15DEG.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight73 KG